Light headed ness/dizziness : Hi can anyone tell me... - PMRGCAuk

PMRGCAuk

11,751 members21,450 posts

Light headed ness/dizziness

PMRNewcomer
PMRNewcomer

Hi can anyone tell me if they suffered with the above when first starting on Pred. It maybe because last night I didn’t have a good night’s sleep so that could be the cause of it but I just wondered if it’s also a side effect and if so how long does it last.

23 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

Pred can sometimes cause problems with your blood pressure, so maybe that’s what it is.

It should resolve itself within a few days to a week as your body gets used to the new medication. Just be aware of it, and obviously if it gets any worse then you need to speak to GP or pharmacist. Might need a change of time when you take it...but give it time to settle.

Yes I’ve been feeling a bit “swimmy” for weeks now: have just managed to cut down to 12.5mg from 15(👍) so hoping it will improve .

Lightheadedness , dizziness and disturbed sleep can be common side effects when you first begin Steroids , if you are on higher doses.

It can settle down as you body becomes more accustomed to the medication and it helps if you learn to do things to adjust your activities and be careful about moving from one position to another, especially until you get used to the effects of the medication .

Increasing your fluid intake to 1.5 / 2 litres of water a day can help with coping with these symptoms and inflammation ( as long as you don't have problems that require less water).

Taking a generous drink of cool water when you feel dizzy or just before getting up , or sitting down, after being in one position for a long time can also help reduce the dizzy symptoms.

Trying some sleep tips and getting ready and relaxing early in the evening , reducing screen time and things that keep my mind busy near bedtime and making your bed and room more comfortable to your different needs can help reduce the sleep disturbances.

If you do suffer with insomnia while you are on higher doses many people do get some help from the GP.

Many of these symptoms improve as you begin to get used to the medication or when you taper onto lower doses. Pacing Yourself and balancing rest and activity in a way that is different to what you might have had with your " Old Normal" can also help reduce side effects , pain, and flares in your symptoms.

PMRpro
PMRproAmbassador

How is it related to when you take your pred? I had problems at times if I tried to do too much about 3 or 4 hours after taking the pred - going to the supermarket was enough. When I was more careful about what I did it improved. Another lady had a wobbly episode a couple of hours after taking her tablets. Her GP suggested trying taking it before bed - problem solved as she slept through it!

I had days of light headedness when on higher doses that I described as being spaced out. If I woke up like that I knew it was a day when I'd be unable to drive.

I found the feeling of disorientation very disturbing when I first started prednisalone. That was 2 and a half years ago at 20 reducing to 15mg and then slowly on down. The feeling of almost-giddiness has diminished now at 5mg - to be replaced by fatigue!!

Oh no, poor you x

I think it is very normal, I had it every day starting about a couple of hours after I took the pred, everyone is different but for me it went on until I hit 10mg - definitely worse if I did too much.

I remember terrible bouts of what I called fuzzy, woozy head in the early days. One embarrassing memory is falling into the lettuce bin when shopping one morning. I didn't do any damage to myself or the bin, and fortunately there weren't too many people in the store to witness the incident.

At the time, I was at high levels of prednisone , perhaps 20 mg or so (started at 40mg). I split the dose morning and might for some time which really helped. Later on I took the prednisone at 2 am with a bit of yogurt and that also kept the fuzzy head at bay. I gave that up after a year or so just because of the inconvenience of it.

Later on in my journey, on about 12 mg or so I began having the same issues and even gave up driving because of an inability to concentrate. I later discovered that it was the blood pressure medication causing the problem. I started taking the BP meds at night and the issue was resolved.

Hidden
Hidden in reply to nuigini

Sorry I had to have a little giggle. 🤭

nuigini
nuigini in reply to Hidden

It was meant to raise a giggle or two. 😅😅 We have to laugh about some of the fall-outs of our condition, we cry about too many. 😘

Hidden
Hidden in reply to nuigini

In my mind you came out with lettuce on your head 🤣😂🤣

Jackoh
Jackoh in reply to nuigini

Lettuce know how you get on now.

( sorry couldn’t resist!)

nuigini
nuigini in reply to Jackoh

😅😅

PMRNewcomer
PMRNewcomer in reply to Hidden

Me too x

Hidden
Hidden in reply to PMRNewcomer

🤭

PMRNewcomer
PMRNewcomer in reply to nuigini

I’ll talk to my doctor about my blood pressure meds. X

Oh yes, if you are on blood pressure medication that certainly needs checking and may need an adjustment in dose if the symptoms persist or get worse after a few weeks on Steroids.

You could need more , or for some it can reduce blood pressure , so you may need less.

Getting a 24 HR BP done rather than just one quick test in a rush in clinic , or checking your own at home , gives you a more accurate idea of your full symptoms and needs. You can request a 24 HR BP from your GP in the UK if you have BP issues and are under other care for conditions that may affect your BP.

Hidden
Hidden in reply to PMRNewcomer

Which BP meds are you on?

PMRNewcomer
PMRNewcomer in reply to Hidden

Losartan 100mgs, and bidopralol fumerate 1.25 mgs and also Monomil XL 30 msg and dispensable aspirin 75 mgs all daily. I also take Citalopram 10 mgs and Rosuvostatin 10 mgs along with Lanzopralol 30 mgs.

In fact, I rattle quite a lot as well. 🤪

Hidden
Hidden in reply to PMRNewcomer

Yes me too... I seem to get rid of one pill and replace it with another for yet more silly bodily naughtiness. There are lots of BP meds to try. I had problems with amlopidine and felt dizzy and yuk all the time. Currently managing an increased dose of gabapentin which is whizzing my head round! So sympathy to all who are dizzy or slightly nauseous. 🤢

Hidden
Hidden in reply to Hidden

Oh and I miss my citalapram!😁

Blearyeyed
Blearyeyed in reply to nuigini

Thank goodness , youve made me very happy today , now I know I am not the only one who has had trouble with nearly being eaten by a bin xxx

You may also like...